MAUDE Adverse Event Report: BACTERIN INTERNATIONAL, INC. OSTEOSELECT; FILLER, BONE VOID, OSTEOINDUCTION (W/O HUMAN GROWTH FACTOR)

BACTERIN INTERNATIONAL, INC. OSTEOSELECT; FILLER, BONE VOID, OSTEOINDUCTION (W/O HUMAN GROWTH FACTOR)
Model Number 359100
Medical Device Problem Code Shelf Life Exceeded (1567)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The company was notified on 02/24/2017 that an expired product was implanted into a patient on (b)(6) 2017.The product's expiration date was 02/08/2017.The hospital was notified by the company on 02/20/2017 that they had an expired graft in inventory.Subsequent communication with the hospital on 03/10/2017, revealed that an employee absence could have contributed to the incident despite the notification from the company.Patient discharged on (b)(6) 2017 with no known complications.Device implanted, not returned for eval.
 
Event or Problem Description
The company was notified on 02/24/2017 that an expired product was implanted into a patient on (b)(6) 2017.The product's expiration date was 02/08/2017.The hospital was notified by the company on 02/20/2017 that they had an expired graft in inventory.Subsequent communication with the hospital on 03/10/2017, revealed that an employee absence could have contributed to the incident despite the notification from the company.Patient discharged on (b)(6) 2017 with no known complications.

Brand Name
OSTEOSELECT
Common Device Name
FILLER, BONE VOID, OSTEOINDUCTION (W/O HUMAN GROWTH FACTOR)
Manufacturer (Section D)
BACTERIN INTERNATIONAL, INC.
600 cruiser lane
belgrade MT 59714
MDR Report Key6421696
Report Number3005168462-2017-00001
Device Sequence Number317110
Product Code MBP
UDI-Device Identifier00849777003681
UDI-Public00849777003681
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K130498
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/08/2017
Device Model Number359100
Device Lot NumberB110246-DBM
Was Device Available for Evaluation? No
Device Age2 YR
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2017
Initial Report FDA Received Date03/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight55